What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 26, 7:40 PM EST, 0 minutes earlier.
Area forecast discussion, Jun 26, 7:40 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
840 PM EDT Sun Jun 26 2022
.SYNOPSIS...
Showers and storms will end tonight with the passage of a cold
front. Cool and dry weather will then prevail to start the work
week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Frontal boundary is now in the general vicinity of a CLE/CMH
line. Storms out ahead have organized in lines as cold pools
merge, and these lines will work their way across the CWA
through midnight. While the storms have had 1000-2000 J/kg of
MLCAPE to work with this afternoon, strong wind has been hard to
come by from these storms as overall flow and DCAPE remain low.
The storms remain efficient rainfall producers though, with the
1.8 inch PWAT value on the 00Z PBZ sounding evidence of the
deep moisture in place. In particular, portions of Mercer and
Noble Counties have received between 1 and 2 inches of rain due
to short periods of training storms. The threat of heavy rain
and perhaps flooding will linger for a few more hours this
evening, although storm motion should be sufficient to prevent
issues in most cases.
Will continue with relatively high PoPs for showers and storms
through the evening as the front approaches and crosses. Shower
coverage will decrease from the west this evening and
eventually clear out of northern West Virginia by morning after
cool, dry northwest flow comes in after FROPA. Lower
temperature and dewpoint will be noticeable in some areas by
sunrise.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
Very pleasant weather is expected on Monday and Tuesday as dry
northwest flow prevails behind the departing trough and cold
front. Highs both days will be in the 70s, about 5 degrees below
climatological values. Lows will also be cool, with temps
dropping into the 50s at night... though some typically cooler
spots may very well descend into the 40s on Tuesday night.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Sfc high pressure is expected to remain across the region as
the upper flow becomes more zonal by mid to late week. This
should result in continued dry weather, with a warming trend.
Precipitation chances increase by late week and into the
weekend as warm, humid air returns to the Upper Ohio Valley.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
Broken lines of thunderstorms ahead of an approaching cold
front will work their way across the area through midnight. Have
timed two-hour windows of likely greatest impact in the TAFs,
although some recent weakening of the storms may not allow the
depicted IFR conditions to be realized in a couple of cases.
Visibility-restrictive heavy rain and lightning are the main
impacts of the storms. The threat of thunder should largely end
at all terminals by midnight, although MVFR ceilings and a few
showers may remain possible through and just after FROPA.
Behind the front, cool and dry advection on W, then NW flow will
break clouds overnight, leading to a return of VFR conditions.
Expect fog to be prevented by the dry advection and the still-
mixed boundary layer. Past sunrise, a pleasant VFR day is
forecast, with a northwest breeze gusting to around 15 knots at
times by midday.
.Outlook...
VFR is expected to prevail through mid-week under high pressure.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
Hazardous weather outlook, Jun 26, 2:36 AM EST, 17 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
336 AM EDT Sun Jun 26 2022
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-270745-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
336 AM EDT Sun Jun 26 2022
This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.
.DAY ONE...Today and tonight.
Isolated severe storms are possible this afternoon and evening. The
main threat will be damaging wind gusts. Heavy downpours that could
lead to localized flooding are also a risk.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 26, 2:01 PM EST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
301 PM EDT Sun Jun 26 2022
OHZ039-049-058-059-261930-
Guernsey OH-Tuscarawas OH-Harrison OH-Belmont OH-
301 PM EDT Sun Jun 26 2022
...A STRONG THUNDERSTORM WILL IMPACT WESTERN HARRISON...NORTHEASTERN
GUERNSEY...NORTHWESTERN BELMONT AND SOUTHEASTERN TUSCARAWAS COUNTIES
THROUGH 330 PM EDT...
At 301 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Newcomerstown, or 9 miles west of Freeport, moving
east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Freeport, Antrim, Flushing, Scio, Holloway, Gilmore, Tippecanoe,
Piedmont, Stillwater, Deersville, Birmingham, and Clendening Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4011 8151 4026 8155 4040 8109 4008 8104
TIME...MOT...LOC 1901Z 257DEG 14KT 4021 8145
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RACKLEYSpecial weather statement, Jun 26, 2:17 PM EST, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
317 PM EDT Sun Jun 26 2022
OHZ058-059-068-069-261945-
Guernsey OH-Monroe OH-Noble OH-Belmont OH-
317 PM EDT Sun Jun 26 2022
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN GUERNSEY...
NORTHWESTERN MONROE...SOUTHWESTERN BELMONT AND NOBLE COUNTIES THROUGH
345 PM EDT...
At 316 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Byesville to near Caldwell. Movement was
east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Barnesville, Caldwell, Dudley, Bethesda, Quaker City, Senecaville,
Belmont, Pleasant City, Lore City, Summerfield, Belle Valley, and
Lewisville.
This includes the following highways...
Interstate 70 in Ohio near mile marker 184.
Interstate 77 in Ohio between mile markers 23 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4002 8148 4004 8103 3967 8123 3972 8164
3975 8164 3976 8169
TIME...MOT...LOC 1916Z 276DEG 13KT 3998 8146 3976 8161
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RACKLEYSpecial weather statement, Jun 26, 5:13 PM EST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
613 PM EDT Sun Jun 26 2022
PAZ007-262245-
Mercer PA-
613 PM EDT Sun Jun 26 2022
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MERCER COUNTY THROUGH
645 PM EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greenville, or 12 miles northeast of Sharpsville, moving east at 25
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Stoneboro, Sandy Lake, Jamestown, Fredonia, New Lebanon,
Sheakleyville, and Maurice K Goddard State Park.
This includes Interstate 79 in Pennsylvania between mile markers 125
and 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4129 8000 4131 8047 4149 8050 4148 8013
4149 8012 4149 8000
TIME...MOT...LOC 2212Z 265DEG 20KT 4141 8035
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RACKLEY